Cluster algebras of infinite rank

Grabowski, J. E. and Gratz, S. (2014) Cluster algebras of infinite rank. Journal of the London Mathematical Society, 89(2), pp. 337-363. (doi: 10.1112/jlms/jdt064)

Full text not currently available from Enlighten.


Holm and Jørgensen showed the existence of a cluster structure on a certain category D that shares many properties with finite type A cluster categories and that can be fruitfully considered as an infinite analogue of these. In this work, we determine fully the combinatorics of this cluster structure and show that these are the cluster combinatorics of cluster algebras of infinite rank. That is, the clusters of these algebras contain infinitely many variables, although one is only permitted to make finite sequences of mutations. The cluster combinatorics of the category D are described by triangulations of an ∞-gon and we see that these have a natural correspondence with the behaviour of Plücker coordinates in the coordinate ring of a doubly infinite Grassmannian, and hence the latter is where a concrete realization of these cluster algebra structures may be found. We also give the quantum analogue of these results, generalizing work of the first author and Launois. An appendix by Michael Groechenig provides a construction of the coordinate ring of interest here, generalizing the well known scheme-theoretic constructions for Grassmannians of finite-dimensional vector spaces.

Item Type:Articles
Glasgow Author(s) Enlighten ID:Gratz, Dr Sira
Authors: Grabowski, J. E., and Gratz, S.
College/School:College of Science and Engineering > School of Mathematics and Statistics > Mathematics
Journal Name:Journal of the London Mathematical Society
ISSN (Online):1469-7750
Published Online:30 October 2013

University Staff: Request a correction | Enlighten Editors: Update this record